MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G36393
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products= zisl-16-59; zisl-16-77; zimb-28-98; ziv6-80-14-4.0; zisl-13-42; zbis-12-45-41; cook 12 fr ansel sheath; terumo 260 wire; bentley begraft aortic stent graft system bga5912_1.(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an iliac branch procedure to treat an iliac aneurysm, a flexor raabe guiding sheath separated.Reportedly, an unspecified cook 12 french ansel sheath was in place and the user attempted to load another manufacturer's "12mm x 57" aortic stent graft into the 9 french complaint device, outside of the body, over another manufacturer's wire guide.The "yellow" protector included with the other manufacturer's aortic stent graft was reportedly not used for insertion; therefore, the stent dislodged from the balloon.The balloon was remounted with "some effort" and was then loaded, using the protector, into the sheath, which was reported to be "damaged" at that time.The sheath was then used to deploy the stent successfully.Upon removal of the device, it was noted to be separated.Per the reporter, "excessive strain" was put on the sheath.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control procedures, and specifications, and a visual inspection and a dimensional verification of the returned device were conducted during the investigation.One flexor raabe guiding sheath was returned for investigation.Visual inspection showed biomatter throughout.Another manufacturer¿s balloon was lodged in the sheath, and the sheath was separated at the hub.Coils were exposed at the separation point, and the strain relief was still attached to the hub.Some sheath material remained inside the strain relief, indicative of separation of the sheath material.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, drawing, and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use, which state, "if resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit." based on the information provided and the examination of the returned product, investigation has concluded that the device failure is likely attributable to uncommon stresses applied to the sheath as a result of multiple attempts to re-sheath another manufacturer¿s stent.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
G5: pma/510(k) = k142829.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Event summary: as reported, during treatment of an iliac aneurysm, a flexor raabe guiding sheath separated.Reportedly, an unspecified cook 12 french ansel sheath was in place and the user attempted to load another manufacturer's "12mm x 57" aortic stent graft into the 9 french complaint device, outside of the body, over another manufacturer's wire guide.The "yellow" protector included with the other manufacturer's aortic stent graft was reportedly not used for insertion; therefore, the stent dislodged from the balloon.The balloon was remounted with "some effort" and was then loaded, using the protector, into the sheath, which was reported to be "damaged" at that time.The sheath was then used to deploy the stent successfully.Upon removal of the device, it was noted to be separated.Per the reporter, "excessive strain" was put on the sheath.The procedure was completed successfully.Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control procedures, and specifications, and a visual inspection and a dimensional verification of the returned device were conducted during the investigation.One flexor raabe guiding sheath was returned for investigation.Visual inspection showed biomatter throughout.Another manufacturer¿s balloon was lodged in the sheath, and the sheath was separated at the hub.Coils were exposed at the separation point, and the strain relief was still attached to the hub.Some sheath material remained inside the strain relief, indicative of separation of the sheath material.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no non-conformances related to this incident.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The complaint lot was manufactured to current specifications.The device is packaged with instructions for use, which state, "if resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit." based on the information provided and the examination of the returned product, investigation has concluded that the device failure is likely attributable to uncommon stresses applied to the sheath as a result of multiple attempts to re-sheath another manufacturer¿s stent.At the time of the investigation, a capa was in place to investigate this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9535442
Report Number1820334-2019-03164
Device Sequence Number11610340
Product Code DYB
UDI-Device Identifier00827002363939
UDI-Public(01)00827002363939(17)220920(10)10028053
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2022
Device Model NumberG36393
Device Catalogue NumberKCFW-9.0-38-55-RB-RAABE
Device Lot Number10028053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/17/2020
03/10/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date01/24/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR